Annals of Functional Analysis

Nonlinear isometries between function spaces

Kathleen Roberts and Kristopher Lee

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We demonstrate that any surjective isometry T:AB not assumed to be linear between unital, completely regular subspaces of complex-valued, continuous functions on compact Hausdorff spaces is of the form T(f)=T(0)+Re[μ(fτ)]+iIm[ν(fρ)], where μ and ν are continuous and unimodular, there exists a clopen set K with ν=μ on K and ν=μ on Kc, and τ and ρ are homeomorphisms.

Article information

Source
Ann. Funct. Anal. Volume 8, Number 4 (2017), 460-472.

Dates
Received: 16 July 2016
Accepted: 13 December 2016
First available in Project Euclid: 2 June 2017

Permanent link to this document
https://projecteuclid.org/euclid.afa/1496368961

Digital Object Identifier
doi:10.1215/20088752-2017-0010

Subjects
Primary: 46B04: Isometric theory of Banach spaces
Secondary: 46E25: Rings and algebras of continuous, differentiable or analytic functions {For Banach function algebras, see 46J10, 46J15}

Keywords
isometry nonlinear function spaces

Citation

Roberts, Kathleen; Lee, Kristopher. Nonlinear isometries between function spaces. Ann. Funct. Anal. 8 (2017), no. 4, 460--472. doi:10.1215/20088752-2017-0010. https://projecteuclid.org/euclid.afa/1496368961


Export citation

References

  • [1] J. Araujo and J. J. Font,Linear isometries between subspaces of continuous functions, Trans. Amer. Math. Soc.349(1997), no. 1, 413–428.
  • [2] S. Banach,Théorie des opérations linéaires, Chelsea, New York, 1955.
  • [3] S. Eilenberg,Banach space methods in topology, Ann. of Math. (2)43(1942), 568–579.
  • [4] R. J. Fleming and J. E. Jamison,Isometries on Banach Spaces: Function Spaces, Chapman & Hall/CRC Monogr. Surv. Pure Appl. Math.129, Chapman & Hall, Boca Raton, FL, 2003.
  • [5] A. Jamshidi and F. Sady,Extremely strong boundary points and real-linear isometries, Tokyo J. Math.38(2015), no. 2, 477–490.
  • [6] H. Koshimizu, T. Miura, H. Takagi, and S.-E. Takahasi,Real-linear isometries between subspaces of continuous functions, J. Math. Anal. Appl.413(2014), no. 1, 229–241.
  • [7] S. Mazur and S. Ulam,Sur les transformationes isométriques d’espaces vectoriels, normés, C. R. Math. Acad. Sci. Paris194(1932), 946–948.
  • [8] T. Miura, “Surjective isometries between function spaces” inFunction Spaces in Analysis, Contemp. Math.645, Amer. Math. Soc., Providence, 2015, 191–197.
  • [9] S. B. Myers,Banach spaces of continuous functions, Ann. of Math. (2)49(1948), 132–140.
  • [10] M. H. Stone,Applications of the theory of boolean rings in topology, Trans. Amer. Math. Soc.41(1937), no. 3, 375–481.